MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-23
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Codes Myocardial Infarction (1969); Occlusion (1984)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The 3.0x18 xience sierra stent referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the saphenous vein graft to the posterior descending artery.An unspecified filter wire was advanced to the lesion and 3.0x18mm and 3.0x23mm sierra stents were deployed.During removal of the filter wire, it became stuck with the deployed stents and it caused the stents to accordion [compress].The stents compressing stopped the flow to the lesion and the patient had a heart attack.The patient was taken to the operating room for surgical removal of the filter basket, wire, and compressed stents.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The reported patient effects of occlusion and myocardial infarction are listed in the xience sierra, everolimus eluting coronary stent system, instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The investigation determined the reported difficulties and subsequent treatment appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9884674
Report Number2024168-2020-02963
Device Sequence Number2750117
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1550300-23
Device Catalogue Number1550300-23
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILTER WIRE; STENT: 3.0X18MM XIENCE SIERRA
Outcome Attributed to Adverse Event Required Intervention; Disability;